How to resolve red/brown shadows under eyes after Juvederm?

It is nearly 2 months since underveye juvederm injections and the dark reddish brown under eye circles look ghastly, made even worse when I smile. Will it go on its own or will I need to seek further help?

Doctor Answers 2

Shadows from Juvederm

If these shadows don't dissipate and you cannot cover them with makeup then you should return to your treating physician since the filler may have to be removed.  Often this discoloration can be the trade off for filling in the tear trough depression.  If it doesn't improve and you are unhappy then I would suggest Vitrase for it to be dissolved. Best, Dr. Green

Brown under eyes after juvederm

Juvederm is a great filler that be injected in the tear trough area for improvement of volume loss and the "fatigued" look.  Although tear trough injection can make a great difference in someone's appearance, it is definitely an area that should be injected only by an expert injector.   If the filler is injected too supeficially, it can cause a bluish hue to the area and nodules or lumps.  If too much filler is injected to this area, it can impede lymphatic drainage and cause puffiness of the eye.  In individuals with darker pigmentation of this tissue, lifting this tissue up may make that dark circle (which can be red / brown from hemosiderin) more apparent.  The under eye area can also be an area that is more prone to bruising.  Substantial bruising can also leave behind hemosiderin that can be long-lasting.  Treatment of pigmentation can involve the use of lasers / chemical peels and topical bleaches depending on the nature of the pigmentation.  Consult with an expert in the field of injectables and facial aesthetics to evaluate options.

Kyle Coleman, MD
New Orleans Dermatologic Surgeon
5.0 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.